MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-100/I16-40
Medical Device Problem Codes Material Puncture/Hole (1504); Patient-Device Incompatibility (2682); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft and afx vela suprarenal proximal extension.Approximately three and a half (3.5) years post initial procedure, the patient presented with a distorted graft at its distal end, but no active endoleak was detected.The physician plans to re-intervene, and the patient is reportedly in stable condition.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft and afx vela suprarenal proximal extension.Approximately three and a half (3.5) years post initial procedure, the patient presented with a distorted graft at its distal end, but no active endoleak was detected.The physician plans to re-intervene, and the patient is reportedly in stable condition.Subsequent to the initial report reintervention was completed with implant of an afx vela infrarenal.Additionally, clinical assessment determined that there was evidence to reasonably suggest a type 3b endoleak of the distal bifurcated stent graft occurred that was not included in the event as reported.The type 3b endoleak was discovered during review of the 44 month post implant computerized tomography (ct) scan.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows buckling of the distal bifurcated stent graft and secondary endovascular procedure adverse event/incident are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type 3b endoleak of the distal bifurcated stent graft occurred that was not included in the event as reported.These findings were discovered during an examination of the 44-month post implant ct scan.The most likely causation for the buckling is the 28mm diameter bifurcated stent graft in a bifurcation diameter of 14.9mm.The type 3b endoleak was likely related to the buckling.The use of a 28mm proximal extension in a 28mm bifurcation graft is off-label and could have contributed to the reported adverse event/incident.In addition, the iliac diameters were off-label at 7.3mm; however, this did not appear to contribute to the reported events.The final patient status was discharged on the first post-operative day at home stable following a secondary endovascular procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.B2: outcomes attributed to adverse events - updated.B5: describe event or problem.G4: awareness date - updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key12433326
Report Number2031527-2021-00331
Device Sequence Number3651529
Product Code MIH
UDI-Device Identifier00818009014450
UDI-Public(01)00818009014450(17)180929
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/29/2018
Device Model NumberBEA28-100/I16-40
Device Lot Number1745350-010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, SN (B)(6).; AFX VELA SUPRARENAL, SN (B)(4)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR